MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00567340
Medical Device Problem Codes Material Puncture/Hole (1504); Obstruction of Flow (2423)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: a visual examination of the returned complaint device revealed that the balloon did not have any visual defects and was in a good condition.The catheter of the device was carefully inspected and no damages were found.Functional evaluation could not be performed as the balloon lumen was occluded, and it was not possible to unclog it.The balloon was then microscopically inspected and found that the balloon had a pinhole located at the proximal section over the ro marker.This failure is likely due to factors or conditions related to the procedure during the use of the device, such as the interaction between the scope and device, that could have affected its performance and its intended purpose.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a maxforce biliary dilatation balloon was used in the common bile duct (cbd) during a dilatation procedure performed on(b)(6) 2020.According to the complainant, during the procedure, it was noticed that the water and contrast medium was emerging from the balloon.Reportedly, the balloon was then removed and the procedure was completed with another maxforce biliary dilatation balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.Investigation results revealed that the balloon had a pinhole; therefore, this is now an mdr reportable event (see block h10 for investigation details).

Brand Name
MAXFORCE
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9986335
Report Number3005099803-2020-01627
Device Sequence Number3896346
Product Code FGE
UDI-Device Identifier08714729097051
UDI-Public08714729097051
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K910931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/19/2022
Device Model NumberM00567340
Device Catalogue Number6734
Device Lot Number0023818826
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2020
Initial Report FDA Received Date04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR